Interactions of nonlinear acoustic waves in a fluid-filled elastic tube

Akgun G., Demiray H.

INTERNATIONAL JOURNAL OF ENGINEERING SCIENCE, vol.39, no.5, pp.563-581, 2001 (SCI-Expanded) identifier identifier


In the present work, the nonlinear interactions of two acoustical waves propagating in a fluid-filled elastic tube with different wave numbers, frequencies and group velocities are examined. Employing the multiple-scale expansion method, expanding the field quantities into asymptotic series of the smallness parameter and solving the resulting differential equations of various orders of the same parameter, we obtained two coupled nonlinear Schrodinger equations. The nonlinear plane wave solutions to these equations are also given for some special cases. (C) 2001 Elsevier Science Ltd. All rights reserved.